It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-09-2007, 05:58 AM   #1
Senior Member
(male)
 
Join Date: Apr 2004
Location: Maine
Posts: 284
SkipperH HB User
Unexplained diarrhea......found cause?

I don't want to get too excited yet, however, I have been suffering from unexplained diarrhea for almost 10 years and the only drug that has been able to stop it and keep it under control was cholestrymine. Well, additional symptoms such as depression, aches, pains, balance issues, brain fog, fatigue and all around not feeling like myself for the past few years lead me to the office of an Endocrinologist doctor. Here is the amazing part, I was found to have an under active thyroid and was diagnosed with Hypothyroidism. I was put on the drug Synthroid and after reading about my disorder I felt it was a good time to test the diarrhea problem. I stopped the Cholestrymine when I began the Synthroid and it has been 18 days with NO diarrhea and normal bowels. Could I have been Hypo for the last 10 years without knowing? Keep in mind that I have tried to stop the Cholestrymine numerous times over the years and the result was always diarrhea in a minimum of 3 to 4 days, usually waking up in the middle of the night with stabbing pains in my stomach with diarrhea. I'm writing this in the hopes in might help others.

 
Old 12-10-2007, 02:00 PM   #2
Newbie
(female)
 
Join Date: Dec 2007
Location: Northport, Fl. USA
Posts: 1
Sammygal HB User
Smile Re: Unexplained diarrhea.... Habbas Syndrome ???

Hello,

I have had unexplained diarrhea for a number of years, and it has become way too much to deal with. I recently viewed a tv show on the Discovery channel where two different ladies told their stories. Not only similar to me, but IDENTICAL. !!! I couldnt believe it........Habbas Syndrome..!!!! If this is what I have, I can live with the inconvienience, the bathroom mapping, the embarrassment, and the aggrevation of it all. All I have to do now is find a doctor to help me. I am traveling fairly frequently so I have to find a doctor who will be willing to do tests etc. then not see me for another 3 months. BUT, this has taken over my life and I entend to find out what it is, and get it fixed. Someone mentioned fatique, loss of balance, depression, aches and pain, and numerous other things. well thats me. I also have hypothyroidism, as this other person mentioned. I am on medication for it, but I have questioned my doctor as to how effective the synthroid is. I STILL have all these other problems. I do see my doctor at least twice a year, and take medication as ordered, but perhaps since I have a strong medical background, Im not happy with the results so far. I will be traveling and away from home the next few months, but plan to see another doctor to ask if he can check out my suspicions re: Habbas Syndrome. I really believe this is what I have. It is classic to what I have seen and heard. I pray that I will find the answer to this distressful condition that plagues me up to 8-10 times a day. It does stop occassionally for a few days, a week, or so, then comes back and away we go again. I dont know if anyone will read this but I hope perhaps it will help someone else. It is absolutely miserable to live this way.
Thanks for letting me share. Sammygal

Last edited by moderator2; 12-10-2007 at 05:34 PM. Reason: posted contact info

 
Sponsors Lightbulb
   
Old 12-17-2007, 03:59 PM   #3
Senior Member
(male)
 
Join Date: Apr 2004
Location: Maine
Posts: 284
SkipperH HB User
Re: Unexplained diarrhea......found cause?

No diarrhea since Nov.20th since being on Synthroid for an under active thyroid. It sure appears I have been on a medication needlessly for approx. 8 years to control my diarrhea problem, so sad.

 
Old 12-18-2007, 07:50 AM   #4
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
Re: Unexplained diarrhea......found cause?

SkipperH--please keep in mind that the cholestyramine drug binds to T4(the thyroid hormone, thyroxine) and that could make you hypothyroid, or at least make your numbers appear hypo. Please have your numbers checked again soon, since you have been off your chol. meds, to see where they are. USUALLY in hypo, you get constipated, so I cannot explain the no-diarrhea since you've been off your meds. Just be aware of the chol. med-hypo connection.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic Diarrhea after Gall bladder Removed ktintrouble Gallbladder 7 09-11-2010 10:37 PM
PPI's and diarrhea MountainReader Digestive Disorders 0 09-16-2008 09:38 PM
Unexplained symptoms, what doctor should I see? Sandpuff Lyme Disease 6 06-10-2008 10:38 AM
Unexplained diarrhea.....found cause? SkipperH Irritable Bowel Syndrome (IBS) 1 05-16-2008 07:12 AM
Unexplained Abdominal/Umbilical Pain HH3 General Health 3 12-16-2006 01:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (16), Harry (13), Titchou (8), flipfleury (8), ladybud (8), MountainReader (7), jmarple (6), lenvegas (5)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!